ADVERTISEMENT

Q. I have tickly dry cough and nasal congestion. Please suggest a medicine.

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 17, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I have a tickly dry cough since yesterday and some nasal congestion. Please suggest me a suitable medicine as I have to go for a vacation.

#

Hello,

Welcome to icliniq.com.

It is likely a viral infection of the throat and nose.

At present, you should have betadine gargles four times a day and tablet Allegra (Fexofenadine) 120 mg once a day for three to four days for nasal congestion.

For cough, you can have syrup Alex (Chlorpheniramine, Phenylephrine, Paracetamol, and Caffeine) two teaspoons whenever needed up to three times a day. Avoid cold food items.

If you develop fever or body aches I suggest you can have tablet Paracetamol 500 mg whenever needed up to three times a day.

If your problem persists more than two to three days, then you should also have antibiotics like tablet Azithromycin 500 mg once a day along with some antacid like tablet Pantoprazole 40 mg before breakfast once a day for five days. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Hope this helps you and get back if you have any doubts.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

Thank you doctor,

The fever started the same night when I messaged you around 99.5 to 100.5 range and it is not breaking. Cough and cold are worse. Should I start with the antibiotic today or continue with just Crocin and Allegra? Please suggest me an antibiotic which does not lose my stomach as this happens with me generally when I take an antibiotic.

#

Hello,

Welcome back to icliniq.com.

Yes, you should begin now. You can have the tablets Azithromycin and Pantoprazole, which I suggested in the previous discussion. Also, do gargles as advised. All the best.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

Hello doctor,

After the first dosage of Azithromycin today within two hours I have started getting loose watery stools two to three times. Please suggest me some other alternative antibiotic which does not cause diarrhea.

#

Hello,

Welcome back to icliniq.com.

I suggest having tablet Cefuroxime 250 mg twice a day for five days.

You may also have capsule Vizylac thrice a day which is probiotic to prevent diarrhea till you are on antibiotics.

Continue having Pantoprazole with this also.

This diarrhea should settle after you stop the antibiotics, it stimulates bowel receptors and increased bowel movements in some patients.

All the best.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

Hello doctor,

I am continuing with Azithromycin third day today. The day before yesterday fever was around 101-102.5. Yesterday it improved to 99-100.5. Taking three Crocins doctor. My nose is heavily blocked. So, using Otrivin SOS. Cough is still there. Should I go for some blood tests tomorrow or just continue with the antibiotic. Total fever days five to six days.

#

Hello,

Welcome back to icliniq.com.

I personally do not think any need of blood test as of now as we already know the cause of fever, that is, upper respiratory tract infection, and also it is improving.

I suggest Crocin if fever is above 100. You can use Otrivin. So just continue antibiotics for a total of five days. All the best.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will persistent dry cough, wheeze and rattling in chest end up in chronic bronchitis?

.. history, it is very clear that you are suffering from too many problems in your teenage. First thing, I want to clarify is you are having morbid obesity. Also, you suffer from chronic gastroesophageal reflux disease i.e. GERD. So you are having d...   Read full

I have tickly dry cough and nasal congestion. Please suggest a medicine.

.. likely a viral infection of the throat and nose. At present, you should have betadine gargles four times a day and tablet Allegra (Fexofenadine) 120 mg once a day for three to four days for nasal congestion. For cough, you can have syrup Alex (...   Read full

What medicines can I take for throat irritation post LASIK surgery?

I have throat irritation and slight nose block for which I took Otrivin at night for 2 days but still not much improvement ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.